MAUDE Adverse Event Report: COVIDIEN SALEM SUMP PVC TUBE 10FR 36IN; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN SALEM SUMP PVC TUBE 10FR 36IN; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8888264911
Medical Device Problem Codes Crack (1135); Obstruction of Flow (2423)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that the nurse identified the rupture of the ng tube when they took it for cleaning and flushing.They are unaware of how this happened and replaced it with a new piece.Additional information was received stating that the breakage was at the distal end tip of the ng tube.
 
Additional Manufacturer Narrative
Section b5 has been updated to include additional information provided by the customer.Section d10 has been updated to show that the sample was received on 04-jun-2020.Section h3 has been updated to show that the sample has been received and an investigation is anticipated but has not yet begun.Section h6 device code has been updated to reflect an additional code of "obstruction of flow" as a result of additional information provided by the customer.Section h6 method, result, and conclusion codes have been updated to show that the sample has been received but the results and conclusion are not yet available.Please note, the investigation is currently underway.The results will be shared upon completion.
 
Event or Problem Description
The customer reported that the nurse identified the rupture of the ng tube when they took it for cleaning and flushing.They are unaware of how this happened and replaced it with a new piece.Additional information was received stating that the breakage was at the distal end tip of the ng tube.Additional information was again provided on june 11, 2020 stating that the tube was not in place in the patient when the cleaning and flushing of the tube was done.The rupture was suspected and discovered when the catheter was removed from the patient for flushing to clear a blockage.They tried to flush with 3mls of water hourly while situ orally but is was not effective to clear the blockage.They needed to remove the catheter from the patient's oral cavity to perform manual flushing at least 3-4 times daily to clear the blockage.There was no difficulty experienced with the tube insertion.The patient is a neonate patient.There have been no complaints of discomfort and no adverse events associated with this issue.The patient currently still requires the placement of the catheter to continue suctioning.
 
Additional Manufacturer Narrative
A device history record review could not be performed because a lot number was not received with the complaint.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.Four images were provided for evaluation and one decontaminated sample without original package or lot number was received for analysis.After performing visual inspection based on our procedure, a cut tip was observed.A gemba walk was carried out on the manufacturing floor with the multifunctional team (quality, manufacturing, engineering).After this walk, it was determined that a potential root cause could be due to a worn-out punch tool therefore presenting variation when punching holes in the tubing.Based on the most likely root cause, a purchase order has been placed to replace worn out punching tools.These tools are also being monitored by the maintenance team to ensure their appropriate operation.This complaint will be used for qa tracking and trending purposes.

Brand Name
SALEM SUMP PVC TUBE 10FR 36IN
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key10079002
Report Number9612030-2020-02470
Device Sequence Number3924080
Product Code KNT
UDI-Device Identifier10884521007666
UDI-Public10884521007666
Combination Product (Y/N)N
Initial Reporter CountrySN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8888264911
Device Catalogue Number8888264911
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2020
Initial Date Received by Manufacturer 05/14/2020
Supplement Date Received by Manufacturer05/14/2020
05/14/2020
Initial Report FDA Received Date05/21/2020
Supplement Report FDA Received Date06/12/2020
08/13/2020
Patient Sequence Number1